MAUDE Adverse Event Report: COOK INC COOK® CERVICAL RIPENING BALLOON; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA

COOK INC COOK® CERVICAL RIPENING BALLOON; PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a 39 week labor induction, the physician injected 40 ml saline into the uterus and cervical balloons.Reportedly during the third round the cervical balloon ruptured circumferentially when injecting 50 ml of saline into the balloon.The physician removed the ruptured balloon and replaced with a new balloon.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Clarification: the product was not returned to the manufacturer, device images were returned to the manufacturer.No complaint device was has been returned for investigation.The check in photo show a split in the balloon.If device becomes available complaint will be reopened and investigation will be performed at that time.A search of the manufacturer's database identified this complaint to be one of five complaints associated with lot 5815930.Since these non-conformances are related to the complaint issue, appropriate product and quality managers have been alerted.We will continue to monitor for similar complaints.Based on the provided information a definitive root cause cannot be established or reported at this time.

Brand Name
COOK® CERVICAL RIPENING BALLOON
Common Device Name
PFJ, DILATOR, CERVICAL, HYGROSCOPIC-IAMINARIA
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5910201
Report Number1820334-2016-00872
Device Sequence Number16244183
Product Code PFJ
UDI-Device Identifier00827002481497
UDI-Public(01)00827002481497(17)180418(10)5815930
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K131206
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberJ-CRB-184000
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/29/2016
Supplement Report FDA Received Date06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR
Patient Weight67